MAUDE Adverse Event Report: LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SMART TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044003201
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa inc has received a report that, during a priming, the customer intentionally applied some back pressure was to the circuit to test it and the arterial line disconnected from the oxygenator.After disconnection, the customer has reconnected the line, tie banded it, and continued to pressure test it without any recurrence.According to customer, at the end of the case, the connection that disconnected were easier to loosen than normal.There is no report of any patient involvement.
 
Additional Manufacturer Narrative
No patient involvement.Livanova usa inc manufactures the complained circuit.The incident occurred in (b)(6), united states of america.Device was not made available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
According to the circuit technical documentation, the connection that was complained to have disconnected is done by the customer.No physical investigation on the connection could be done since the circuit was not made available for investigation.Review of the livanova complaint database did not identify any other similar complaint relevant to the same circuit item code thus excluding a systematic issue.Based on the available information, an overpressure condition at the oxygenator outlet, or a deviation in the chemical characteristics of the tubing or a not proper connection made by the customer are the most probable root causes.Since no device malfunction could be confirmed and the risk is in the acceptable region, no corrective action is deemed necessary.Livanova will keep monitoring the market for similar events.

Brand Name
SMART TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12672319
Report Number1718850-2021-00046
Device Sequence Number3750739
Product Code DWE
UDI-Device Identifier00803622143083
UDI-Public(01)00803622143083(240)044003201(17)230331(10)2109000010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number044003201
Device Lot Number2109000010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown